Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
ScotCharles
Legend

Reged: 05/06/05
Posts: 924
Loc: Los Angeles
Good news?
      #217572 - 12/08/06 10:32 AM

The neurologist says my neuropathy is sensory, which means my nerves are over- rather than under-firing. I have begun to take Neurotin and will gradually increase my dosage to 1,000 mg a day. I have already seen a marked decrease in my hands shaking and the facial twitches; but, the pain and weakness in my legs continues. The doctor assures me that as I increase the dosage over the next three weeks that even that pain will go away. Good bye and good riddance to Elavil, which at 40 mgs a day made the pain go away but turned me into a dopey zombie.

As for the loss of peripheral vision in my left eye, he says that seems to be minor in scope and is worth watching. The cognitive loss is also very moderate and may be due more to age, I am 52, than HIV.

Sensory neuropathy is a common effect of long term infection and not the drugs, he says. However, the neurologist said that the HIV meds are among the most dangerous prescription drugs commonly taken and have demonstrated and serious long term effects.

I am not saying we shouldn't take the meds, we have to or we die; but, I warn people that they shouldn't start meds until they have to and that they should take controlled holidays until their CD4 count becomes dangerously low.

My poor liver and pancreas are AIDS meds battlegrounds these days because of the meds.

Happy Christmas

--------------------
Life is a river.
Carpe diem.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Good news? new
      #217576 - 12/08/06 10:47 AM

Glad to know you are doing ok Charles.

Post Extras: Remind Me!   Notify Moderator  
alivehoping
Legend

Reged: 04/05/06
Posts: 655
Re: Good news? new
      #217582 - 12/08/06 11:28 AM

glad the idea of telling you about neourotin is working for you,as for the drugs they too are a cause of neouropathy,as for my doctors words they both contribute to this and hiv helps push this problem,hope things turn out good for you,take care


Post Extras: Remind Me!   Notify Moderator  
Since4Ever
Member

Reged: 12/17/06
Posts: 10
Loc: Shenandoah Valley, Virginia
Re: Good news? new
      #218618 - 12/17/06 11:13 PM

I think that taking a holiday because a regimen has become somehow intollerable is one thing, but regular drug holidays is another (the holidays were recommended to me *for a time* but then conventional wisdom seemed to stray from that and indicate that they likely breed resistance). This is just what my doctor told me and we've been on this road together since there was anything to take.

But man oh man did I (do I) love those holidays when I got (get) to take them!

Cheers.

--------------------
Cheers,
Since4Ever

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2208

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3